MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Corneal Edema (1791); Rupture (2208); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Based on the results from the product and batch history record, the product met release criteria.Root cause cannot be identified at this time.There was one other complaint for the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that, the leading haptic bent was noticed before implanting the lens in the delivery system and the cataract procedure turned into an unplanned vitrectomy.The final diagnosis was descemet¿s tear with corneal edema, posterior capsular tear with no vitreous loss noted.The patient left aphakic.The symptoms were not resolved at the time of reporting.
 
Additional Manufacturer Narrative
The lens was returned wrapped in surgical gauzes.Blood and solution was dried on the lens.Both haptics were bent in the distal area.One haptic was pulled from the haptic insertion area (returned).The pulled out haptic has a bulbous area which is indicative that a weld was performed during the manufacturing process.The haptic insertion area of the pulled out haptic is torn/split/cracked.The optic was cut from edge towards center, typical of insertion and removal.The optic edge has small nick/chips with lens material missing (not returned).The file indicated the use of a qualified cartridge, handpiece, and viscoelastic.The reported bent haptic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11984635
Report Number1119421-2021-01202
Device Sequence Number3363466
Product Code HQL
UDI-Device Identifier00380655095119
UDI-Public00380655095119
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.200
Device Lot Number12665358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR